My dentist numbed my right lower jaw before placing a permanent crown on my rear molars. I experienced severe burning in my tongue when he injected me. The right side of my tongue has been numb and chilled feeling for a month. I was told it would go away eventually, that these things happen. What happened and when can I expect to get the feeling back in my tongue?
When local anesthesia is given to numb the lower jaw the lingual nerve(which innervates the tongue and gum tissue on the inside of your mouth) is adjacent to the nerve(inferior alveolar)that is the nerve that innervates the teeth on that side. It is a possibility that while the injection was given the needle either hit the lingual nerve or came very close to it. It is very common for that nerve to become numb from this type of injection. I think that the sensation will return but it might take some time. How much I do not know.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.